Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 28, 2021, 9:32 PM CDT for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- May 28, 2021, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
781
WWUS84 KMOB 290232
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
932 PM CDT Fri May 28 2021
ALZ264-290315-
Baldwin Central AL-
932 PM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 1015 PM CDT...
At 931 PM CDT, the strong thunderstorm was located over Loxley,
moving southeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Foley, Robertsdale, Loxley, Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8786 3072 8775 3057 8746 3053 8751
3052 8751 3037 8767
TIME...MOT...LOC 0231Z 311DEG 11KT 3063 8777
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 28, 6:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 28, 6:30 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 630 PM CDT Fri May 28 2021 .AVIATION... 00Z issuance...Scattered showers and storms extending from extreme southeast Mississippi to Wilcox county Alabama, oriented along a prefrontal trof, will progress eastward and diminish this evening, eventually exiting east of the area around 7Z. Southwest winds around 10 knots switch to the northwest 5 to 10 knots in the wake of the prefrontal trof, then become northerly on Saturday. VFR conditions are expected to prevail outside of the showers and storms, with potential MVFR conditions accompanying the precipitation. /29 && .PREV DISCUSSION... /issued 347 PM CDT Fri May 28 2021/ NEAR TERM UPDATE /Now Through Saturday/...Scattered convection has initiated along and just ahead of the surface trough now located over far inland SE MS and SW AL. Latest mesoanalysis shows MLCAPES have increased to 1000-1500 J/kg over SE MS and coastal AL, with MLCAPES of less than 500 J/kg over south central AL where dewpoints have mixed out into the lower 60s. CAMs indicate that the current convection could become a little more robust as it moves east, especially over the southern half of the area where the better instability is located. Also, the convection will be aided by mid level height falls as an upper level trough begins to move into the TN Valley. The convection will move east of I-65 this evening and should weaken by mid to late evening due to the loss of daytime heating and diminishing instability. The severe potential for this afternoon into early this evening still looks limited. Effective bulk shear is 25 kt or less across the area. However, forecast soundings do show pronounced low level inverted V signatures that indicate the potential for some gusty winds in any of the stronger cells. While a few gusts could be strong, it appears the severe risk will be very limited and brief in nature. A small chance of a few showers or storms will linger across southern and eastern portions of the area (south and east of I-65) late tonight, with rain chances coming to an end by early Saturday morning. Conditions will trend drier through the day as the cold front pushes offshore in response to the upper trough becoming more amplified and moving into the interior southeast and Mid Atlantic. Dewpoints will drop into the 50s over much of the area by late Saturday afternoon, with the exception of south of I-10. Highs will still warm well into the 80s over the region. 34/JFB SHORT TERM /Saturday night Through Monday night/...An upper level trough pivots east across the Midwest and toward the East Coast over the holiday weekend. The local area generally remains at the base of this feature as it passes to our north. Zonal flow aloft turns northwesterly by Sunday as the trough lifts northeast and a ridge builds east out of the western Gulf. Meanwhile, a surface high hovering over the Upper Midwest gradually builds into the eastern half of the CONUS on Sunday and Monday in the wake of the front that passes through the region in the near term. The forecast remains dry through Memorial Day as drier mid- and low- level air briefly filters into the area. Expect mild overnight lows on both Saturday night and Sunday night in the wake of the front. Sunday will be amazing weather-wise with low humidity, sunny skies, and afternoon highs only topping out in the mid to low 80s across much of the area. That said, temperatures begin to rebound by Memorial Day with highs topping out in the upper 80s to low 90s across inland communities. The sea breeze will likely keep the coastal communities slightly cooler with temperatures topping out in the mid 80s. We may also begin to see a slight uptick in moisture across the Florida panhandle by Monday as an upper level low breaks from the flow aloft in the eastern Gulf and winds at the surface turn easterly to southeasterly as the surface high slides to our northeast. 07/mb EXTENDED TERM /Tuesday Through Friday/...Weak upper level flow persists through Tuesday as an upper low slides deeper into the Caribbean and a weak upper level ridge moves overhead. A trough swings into the Plains through mid-week and slowly lifts into the Midwest for the latter half of the work week. Meanwhile, the surface high gradually slides further east into the western Atlantic and southerly surface winds re-establish across the area. Moisture quickly surges back into the area through the remainder of the week due to the onshore winds. Showers and storms will be on the rise Wednesday through Friday, but we could see widely scattered showers as early as Tuesday afternoon across the eastern half of the area. Temperatures remain toasty on Tuesday with highs topping out in the mid to low 90s inland with mid to upper 80s along the coast. Temperatures trend somewhat cooler through the remainder of the work week due to increasing moisture and increasing rain chances. 07/mb MARINE...Main marine concern will first be the potential for a few storms with gusty winds impacting the bays and near shore Gulf waters this evening. In addition, a moderate offshore flow develops in the wake of a frontal passage with the strongest winds occurring late Saturday night that could reach exercise caution levels (15- 20kt). 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, May 28, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
932 PM CDT Fri May 28 2021
ALZ264-290315-
Baldwin Central AL-
932 PM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 1015 PM CDT...
At 931 PM CDT, the strong thunderstorm was located over Loxley,
moving southeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Foley, Robertsdale, Loxley, Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8786 3072 8775 3057 8746 3053 8751
3052 8751 3037 8767
TIME...MOT...LOC 0231Z 311DEG 11KT 3063 8777The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:00 PM CDT | Special Marine Warning | MOB | 45 min | |
| May 28, 10:59 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.